New Jersey, 2011Flooding in New Jersey, September 6 to 8, 2011
September 6 to 8, 2011 · NWS OKX · 7 events in 3 counties and zones
The combination of showers and thunderstorms in association with a slow moving cold front and deep tropical moisture moving up the east coast from the remnants of Tropical Storm Lee, produced a prolonged period of rainfall, which led to flooding across portions of Northeast New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of showers and thunderstorms in association with a slow moving cold front and deep tropical moisture moving up the east coast from the remnants of Tropical Storm Lee, produced a prolonged period of rainfall, which led to flooding across portions of Northeast New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 6, 4:13 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 6, 4:13 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
513 PM EDT TUE SEP 6 2011
.SYNOPSIS...
A COLD FRONT WILL STALL TO THE SOUTH OF THE TRI-STATE AREA THIS
EVENING...WHILE THE REMNANT LOW OF LEE DISSIPATES OVER THE OHIO
VALLEY. HIGH PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE
NORTHEAST AND CANADIAN MARITIMES THROUGH THURSDAY. THE FRONTAL
BOUNDARY WILL LINGER OVER THE REGION THURSDAY AND FRIDAY AS KATIA
PASSES TO THE EAST OVER THE ATLANTIC. THE FRONT WILL THEN BE
USHERED SOUTH OF THE AREA LATE SATURDAY AS HIGH PRESSURE BUILDS IN
FOR SUNDAY. THE HIGH WILL DRIFT OFFSHORE MONDAY...ALLOWING FOR A
WARM FRONTAL PASSAGE ON TUESDAY. FOR THE LATEST ON HURRICANE
KATIA...REFER TO THE LATEST ADVISORIES AND FORECASTS FROM THE
NATIONAL HURRICANE CENTER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
POST-FRONTAL RAINS CONTINUE TO TRACK NE ACROSS THE AREA THIS
AFTERNOON WITH POCKETS OF HEAVIER RAIN PRODUCING UP TO TWO TENTHS
OF AN INCH AN HOUR. THERE WILL LIKELY BE SOME HEAVIER RAINFALL AS
THE NIGHT PROGRESSES TO THE NORTH AND WEST OF NYC.
WITH TWO STREAMS OF MOISTURE...ONE FROM THE EASTERN ATLANTIC AND
THE OTHER FROM THE TN AND OH VALLEYS...TROPICAL MOISTURE WILL
OVERRUN A STALLED OUT BOUNDARY TO THE SOUTH OF THE TRI-STATE AREA.
MODEL GUIDANCE AND ENSEMBLES ALL POINT TO THE BEST THERMAL FORCING
SHIFTING NORTH THIS EVENING AS HEIGHTS BUILD ALOFT AHEAD OF THE
UPPER LOW OVER THE TN VALLEY.
AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS EXPECTED WITH THE
HIGHEST AMOUNTS ACROSS THE LOWER HUDSON VALLEY...ESPECIALLY ACROSS
ORANGE COUNTY. THIS WILL FALL ACROSS AN AREA THAT HAS ALREADY
RECEIVED 1 TO 3 INCHES OF RAINFALL THE LAST 24 HOURS...IS
SATURATED...AND HAS ABOVE NORMAL FLOW ON AREA RIVERS AND STREAMS.
THE MOST SUSCEPTIBLE AREA FOR FLOODING WILL BE POOR DRAINAGE AND
FAST RESPONDING RIVER AND STREAMS.
THE FLOOD WATCH HAS BEEN TAKEN DOWN ACROSS NYC...LI...AND MOST OF
CT AS RAINFALL RATES ARE EXPECTED TO DIMINISH AND THESE ARES ARE
LESS VULNERABLE BASED ON FFG AND ANTECEDENT CONDITIONS. THE FLASH
FLOOD WATCH HAS BEEN CHANGED TO A FLOOD WATCH FOR NE NJ...THE
LOWER HUDSON VALLEY...AND FAIRFIELD COUNTY IN CT.
OVERNIGHT LOWS WILL ONLY DROP A FEW DEGREES FROM WHERE THEY ARE
NOW...TO AROUND 60 BY DAYBREAK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
RAINS WILL TAPPER OFF IN THE MORNING AS THE BEST THERMAL FORCING
NORTH OF THE STATIONARY FRONT SHIFTS NORTH OF THE FORECAST AREA.
IN FACT...WE MAY EVEN SOME DRIZZLE WITH A MODERATE EASTERLY FLOW
CONTINUING OFF THE ATLANTIC. ENOUGH LOW-LEVEL MOISTURE WILL BE IN
PLACE FOR OVERCAST CONDITIONS. HIGHS WILL BE A WARMER...WITH
READINGS AROUND 70...BUT STILL 5 TO 8 DEGREES BELOW NORMAL.
THE FORECAST DILEMMA WILL BE WEDNESDAY NIGHT AS SOME MODELS POINT
AT ANOTHER ROUND OF WARM CONVEYOR BELT RAINS MOVING IN OFF THE
ATLANTIC. THE 12Z GFS IS THE MOST AGGRESSIVE WITH OVER AN INCH OF
RAINFALL ACROSS LI...AND LESSER AMOUNTS TO THE NW. THE NAM IS
CONSIDERABLY LESS AS IS HPC AND THE MODEL ENSEMBLE QPF. THERE IS
ALSO SOME WEAK INSTABILITY...SO THIS GO AROUND MAY BE MORE SHOWERY
IN NATURE AS TROPICAL MOISTURE STREAMS IN AHEAD OF HURRICANE KATIA
WELL OFF THE MID ATLANTIC COAST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
H5 LOW WILL SPIN OVER THE MIDWEST THU AND FRI. AT THE SAME
TIME...KATIA WILL PASS E OF THE CWA OVER THE ATLANTIC.
MEANWHILE...SFC BOUNDARY WILL LINGER OVER THE CWA IN A MOIST
TROPICAL AIRMASS.
PW/S IN EXCESS OF 150 PERCENT OF NORMAL WILL PERSIST THU AND FRI. IT
WILL THEREFORE REMAIN HUMID ACROSS THE CWA. INTERACTION OF THE UPR
SYSTEMS WITH THIS AIRMASS WILL REMAIN THE FCST CHALLENGE THRU THIS
PERIOD. TRACK OF KATIA REMAINS OFFSHORE...REFER TO THE NHC FOR THE
OFFICIAL FCST. THIS IS MODELED TO PRODUCE ENOUGH SUBSIDENCE OVER A
NARROW REGION TO ALLOW FOR THE DISSIPATION OF SHRA THU AFTN AND EVE.
THIS NARROW REGION AS THINGS STAND NOW LOOKS TO BE OVER THE CWA. AS
A RESULT...FCST DIMINISHES PCPN CHANCES THU AFTN AND EVE...AND MOST
AREAS COULD BE COMPLETELY DRY IF THIS SCENARIO PLAYS OUT. MOST
LIKELY DRY AREAS ACROSS ERN ZONES...BETWEEN THE OUTER BANDS OFFSHORE
AND INTERIOR CONVECTION. SUBTLE CHANGES COULD ALTER THIS FCST.
ON FRI...KATIA TRACKS FURTHER OUT TO SEA...ALLOWING FOR BETTER
CONVECTIVE CHANCES SPREADING FROM W TO E BY AFTN AND INTO FRI NGT.
TSTMS INCLUDED IN THE GRIDS WITH ML MUCAPE INCREASING..ESPECIALLY
ACROSS WRN ZONES.
H5 SHORTWAVE TRACKS THRU NRN ME SAT. THIS STILL LOOKS TO PUSH THE
FRONT S OF THE CWA BY SAT EVE. TSTM CHANCES MAINLY FOR SRN ZONES
WHERE THERE WILL BE BETTER INSTABILITY.
SIGNIFICANT MODEL DIFFERENCES WITH THE 12Z SUITE AS THE ECMWF BRINGS
IN A 1024 HIGH AND THE GFS RETURNS THE FRONT. FCST PREFERENCE WAS
THE ECMWF...WHICH HAS MAINTAINED PATTERN CONTINUITY WITH PREV RUNS
AS WELL AS PREV GFS RUNS. FCST KEPT DRY.
ECMWF INTRODUCES ANOTHER TROPICAL SYSTEM FROM THE GULF INTO THE CWA
LATE MON AND TUE. FCST MAINTAINS PERSISTENCE AND BRING A WARM FRONT
THRU MON WITH FAIR WEATHER THRU TUE.
DANGEROUS RIPS CAN BE EXPECTED THRU FRI...WITH THE RIP RISK
GRADUALLY SUBSIDING ON SAT. IN ADDITION TO THE RIPS...SURF
IN EXCESS OF 7 FT WILL DEVELOP THU...AND POTENTIALLY INCREASE TO
AROUND 10 FT ON FRI. THIS WILL RESULT IN SOME BEACH EROSION ON THE
ATLANTIC COAST.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
VARIABLE FLIGHT CATEGORY FORECAST THROUGH OVERNIGHT.
NORTHEAST FLOW VEERING MORE EASTERLY OVERNIGHT.
GENERALLY MVFR/IFR CONDITIONS INT RAIN/DZ THROUGH TAF
PERIOD...WITH LOCALLY SUB IFR AT INTERIOR TERMINALS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THROUGH TAF PERIOD FOR
CONDS VARYING BETWEEN MVFR AND IFR.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THROUGH TAF PERIOD FOR
CONDS VARYING BETWEEN MVFR AND IFR.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THROUGH TAF PERIOD FOR
CONDS VARYING BETWEEN MVFR AND IFR.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THROUGH TAF PERIOD FOR
CONDS VARYING BETWEEN MVFR AND IFR.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THROUGH TAF PERIOD FOR
CONDS VARYING BETWEEN MVFR AND IFR.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY THROUGH TAF PERIOD FOR
CONDS VARYING BETWEEN MVFR AND IFR.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
WED-THU...UNSETTLED PATTERN WITH PERIODS OF MVFR OR LOWER
POSSIBLE. FRI-SUN...VFR.
&&
.MARINE...
A PERSISTENT EAST FLOW THE NEXT 24 HOURS WILL PRODUCE WINDS OF 15
TO 20 KT ON THE OCEAN WATERS...AND 10 TO 15 KT ELSEWHERE...WITH
GUSTS OF 20 TO 25 KT. DUE TO THE EASTERLY FETCH AND BUILDING SEAS
AHEAD OF KATIA...THE SCA ON THE OCEAN HAS BEEN EXTENDED IN TIME
THROUGH THURSDAY. THE REMAINING WATERS LOOK TO BE JUST BELOW SCA
CRITERIA....NEVERTHELESS CONDITIONS WILL BE ROUGH ON THE SOUND DUE
TO THE EASTERLY FETCH AS WELL AS AROUND OCEAN INLET DUE TO THE SWELLS.
SOME GUSTY WINDS TO AROUND 25 KT WILL BE POSSIBLE ON THE EASTERN
OCEAN AND SOUND WATERS FRIDAY...DEPENDING ON THE TRACK OF KATIA.
PLEASE REFER TO THE HURRICANE CENTER FOR OFFICIAL FORECASTS ON
KATIA.
SCA CONDITIONS WILL REMAIN ON THE OCEAN THU-FRI. AS KATIA MAKES IT/S
CLOSEST APPROACH...SCA WIND GUSTS WILL BE POSSIBLY THU NGT AND FRI
ON THE ERN SOUND AND BAYS. SWELL DECREASES SIGNIFICANTLY SAT...BUT
SCA SEAS MAY LINGER ON THE OCEAN. HIGH PRES BUILDS IN FROM THE N SAT
NGT AND SUN...WITH CONDITIONS BLW SCA LVLS EXPECTED ON ALL WATERS
DURING THIS TIME.
&&
.HYDROLOGY...
POTENTIAL FOR 1 TO 2 INCHES ADDITIONAL RAINFALL OVERNIGHT ACROSS
NE NJ AND THE LOWER HUDSON VALLEY TONIGHT...WITH LOCALIZED HIGHER
AMOUNTS POSSIBLE. ELSEWHERE...LOOKING FOR ONE-QUARTER TO ONE-HALF
INCH OF RAINFALL.
A FLOOD WATCH IS UP FOR NE NJ...LOWER HUDSON VALLEY...AND
FAIRFIELD COUNTY IN CT. THESE AREAS HAVE ANTECEDENT CONDITIONS THAT
MAKE THEM MORE FAVORABLE FOR RAPID RUNOFF...RESULTING IN
RIVER...STREAM...AND POOR DRAINAGE FLOODING. IN ADDITION...THESE
AREAS WILL HAVE THE BEST THERMAL FORCING THIS EVENING...AND THUS
THE BEST POTENTIAL FOR HEAVY RAINFALL.
WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED THU-TUE. TSTMS FRI COULD
PRODUCE LOCALLY HVY RAINFALL AMOUNTS...ESPECIALLY N AND W OF THE
CITY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CTZ005.
NY...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NYZ067>070.
NJ...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NJZ002-004-006-
103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...JMC
AVIATION...
MARINE...JMC/DW
HYDROLOGY...DWHazardous weather outlook, Sep 6, 3:45 PM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
445 PM EDT TUE SEP 6 2011
CTZ006>012-NYZ071>074-078-079-176-177-072045-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
445 PM EDT TUE SEP 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-NJZ002-004-006-103>108-NYZ067>070-072045-
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
445 PM EDT TUE SEP 6 2011
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-080-081-178-179-072045-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
445 PM EDT TUE SEP 6 2011
...RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RIP CURRENT RISK.
HIGH SURF FROM HURRICANE KATIA WILL LIKELY PRODUCE DANGEROUS RIP
CURRENTS AND EROSION ALONG THE ATLANTIC FACING BEACHES FOR THE END
OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-072045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
445 PM EDT TUE SEP 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH WAVES FROM HURRICANE KATIA WILL LIKELY IMPACT THE OCEAN
WATERS FOR THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Flood, Essex
- When
- September 6, 6:52 PM EST to 7:52 PM EST
- Where
- Essex County, 1.46 mi WNW of Short Hills to 1.66 mi NW of Short Hills
- Cause
- Heavy Rain / Tropical System
- Reported by
- Broadcast Media
- Coordinates
- 40.732, -74.353
Highway 124 eastbound at Summit Ave. in Millburn was closed due to flooding. Total reported rainfall amounts in Essex County ranged from 5.05 inches at Newark/Liberty International Airport to 5.80 inches in West Orange.
Flood, Passaic
- When
- September 6, 7:05 PM EST to 8:05 PM EST
- Where
- Passaic County, 0.6 mi SSE of Haledon to 0.68 mi SSE of Haledon
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 40.922, -74.176
Presidential Blvd. in Paterson was impassible due to flooding. Total reported rainfall amounts in Passaic County ranged from 5.27 inches in West Paterson to 6.80 inches in Hawthorne.
Flood, Passaic
- When
- September 6, 8:23 PM EST to 9:23 PM EST
- Where
- Passaic County, 0.84 mi ENE of Haledon to 0.69 mi ENE of Haledon
- Cause
- Heavy Rain / Tropical System
- Reported by
- Broadcast Media
- Coordinates
- 40.935, -74.165
In Paterson, the North Straight St. bridge, the 6th Ave. bridge and Beckwith Ave. at Interstate 80 eastbound were all closed due to flooding.
Flood, Bergen
- When
- September 6, 8:50 PM EST to 9:50 PM EST
- Where
- Bergen County, 0.68 mi SSE of Teterboro to 0.52 mi SSE of Teterboro
- Cause
- Heavy Rain / Tropical System
- Reported by
- Broadcast Media
- Coordinates
- 40.861, -74.064
Route 17 was closed in both directions at Williams Ave. due to flooding. Total reported rainfall amounts in Bergen County ranged from 4.67 inches in Park Ridge to 6.42 inches in Lodi.
Flood, Bergen
- When
- September 6, 9:17 PM EST to 10:17 PM EST
- Where
- Bergen County, 0.94 mi NW of Teterboro to 0.8 mi E of Lodi
- Cause
- Heavy Rain / Tropical System
- Reported by
- Broadcast Media
- Coordinates
- 40.880, -74.082
Route 46 was closed in both directions at Main St. in Lodi due to flooding.
Flood, Bergen
- When
- September 8, 12:45 AM EST to 1:45 AM EST
- Where
- Bergen County, 0.62 mi NNE of Teterboro to 0.3 mi WSW of Teaneck
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 40.878, -74.065
In Hasbrouck Heights, all lanes on NJ 17 southbound, north of US 46, were closed due to flooding.
Flood, Passaic
- When
- September 8, 1:00 AM EST to 2:00 AM EST
- Where
- Passaic County, 0.97 mi ENE of Haledon to 1.19 mi SSE of Prospect Park
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 40.935, -74.163
In Paterson, 5th Ave. between Wait St. and East 6th St. was closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, September 6 to 13, 20111 death · 3 injured · $1.6 million · 11 events
- Tornado and Flash Flooding in North Carolina, September 6, 2011$100,000 · EF0 · 6 events
- Flash Flooding and Flooding in New York, September 6 to 10, 201142 events
- Flooding in West Virginia, September 6 to 7, 2011$37,000 · 4 events
- Damaging Winds in Florida, September 6 to 7, 2011$26,000 · 52 kt wind · 4 events
- Flash Flood and Heavy Rain in Arizona, September 6, 2011$20,000 · 2 events
- Flash Flood in Arizona, September 6, 2011$20,000 · 1 event
- Tornado in North Carolina, September 6, 2011$20,000 · EF0 · 1 event
- Drought in Minnesota, September 6 to 30, 20115 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, September 6, 20115 events
- Flash Flood and Flooding in Delaware, September 6 to 8, 20113 events
- Flooding in West Virginia, September 6, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358679, 358678, 358677, 358676, 358674, 358673, 358672.